Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2006, 3:37 PM CDT for Newton County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 3:37 PM CDT (20:37 UTC)
- Expired
- Apr 24, 2006, 4:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:37 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 24, 12:37 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CDT MON APR 24 2006 .AVIATION... 18Z TAFS DISSEMINATED. CONVECTION CONTINUES TO DEVELOP ALONG A STALLED OUT BOUNDARY ACROSS SOUTHERN MISSOURI AND SHOULD REACH KHRO BY MID AFTERNOON. VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE BECOMING MVFR TOWARDS MORNING ELSEWHERE. COLD FRONT WILL MOVE ACROSS THE TERMINALS THROUGH THE PERIOD WITH INCREASING CHANCES OF PRECIPITATION ESPECIALLY ACROSS THE NORTH. && .PREV DISCUSSION.../ISSUED 1101 AM CDT MON APR 24 2006/ DISCUSSION... LATEST SURFACE OBSERVATIONS INDICATES MOSTLY CLEAR CONDITIONS...ALONG WITH A SOUTH WIND AT 5-8KTS ARE PREVAILING ACROSS THE FORECAST AREA. RADAR AND SATELLITE DATA INDICATE A SMALL SCALE...CONVECTIVELY INDUCED VORTEX JUST NORTH OF MOUNTAIN HOME...MOVING SOUTHEAST. CONVECTION ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS HAS NOT EXHIBITED SUBSTANTIAL EASTWARD PROGRESSION THIS MORNING. CURRENT FORECASTS APPEAR ON TRACK. WILL CONTINUE TO MONITOR OBSERVATIONAL DATA FOR CONVECTIVE DEVELOPMENT...ESPECIALLY ACROSS THE NORTH. CB/AC/NL AVIATION... RADAR IS SHOWING PRECIPITATION ALREADY OVER THE NORTHWESTERN PART OF THE STATE. ECHOES ARE MOVING TOWARD THE EAST AND THEY WILL BE ENTERING OUR FORECAST AREA SHORTLY. POPS WILL INCREASE DURING THE DAY AS LOW OVER THE PANHANDLES GETS STRONG AND COMES CLOSER TO ARKANSAS TODAY AND TONIGHT. PREV DISCUSSION.../ISSUED 412 AM CDT MON APR 24 2006/ SHORT TERM...TODAY THROUGH THURSDAY FRONT REMAINS STATIONARY ACROSS SOUTHERN MISSOURI. DECAYING MCS SPREAD A FEW SHOWERS INTO EXTREME NORTHERN ARKANSAS THIS MORNING BEFORE DISSIPATING. IT ALSO SENT OUTFLOW BOUNDARIES INTO THE STATE... WHICH COULD TRIGGER ADDITIONAL SHOWERS/THUNDERSTORMS LATER TODAY. WITH BOUNDARIES AROUND...HAVE SMALL CHANCES FOR PRECIPITATION IN NORTHERN/CENTRAL ARKANSAS THROUGH THIS AFTERNOON. OTHERWISE... ANOTHER WARM DAY WITH ABOVE NORMAL TEMPERATURES. STORM SYSTEM WILL BEGIN DRAGGING FRONT TO NORTH INTO ARKANSAS TONIGHT. NEW MCS EXPECTED TO DEVELOP...AND WILL TRACK INTO NORTHERN/WESTERN SECTIONS OF THE STATE AFTER MIDNIGHT. IN THE SOUTH/EAST...LITTLE TO NO RAIN OVERNIGHT. MCS WILL LIKELY FALL APART TUESDAY MORNING. HOWEVER...SHOULD BE REDEVELOPMENT ALONG FRONT IN CENTRAL/SOUTHERN ARKANSAS DURING THE AFTERNOON. AS FAR AS SEVERE WEATHER THROUGH TUESDAY...MENTIONED SEVERE STORMS NORTH/WEST TONIGHT AND TUESDAY MORNING...WITH SEVERE STORMS CENTRAL/SOUTH DURING THE AFTERNOON/EVENING. MAIN CONCERNS WILL BE LARGE HAIL AND STRONG TO DAMAGING WINDS. FRONT WILL EXIT THE REGION TO THE SOUTHEAST TUESDAY NIGHT...WITH CLEARING ON WEDNESDAY. COOLER AND DRIER AIR WILL BE FOUND BEHIND THE FRONT. TRANQUIL WEATHER EXPECTED TO END THE SHORT TERM ON THURSDAY. (46) LONG TERM...THURSDAY NIGHT THROUGH SUNDAY LARGE CYCLONE WILL BE SLOW TO CROSS THE ROCKIES ALONG THE SOUTHERN BORDER OF THE COUNTRY. IT WILL NOT BE CLOSE ENOUGH TO INFLUENCE OUR WEATHER THROUGH THE LONG TERM. WHAT WILL IMPACT OUR WEATHER WILL BE AN INTENSIFYING LOW DIVING SOUTHEAST FROM SOUTH CENTRAL CANADA TOWARD THE GREAT LAKES THROUGHOUT THE LONG TERM PERIOD. THIS LOW FROM THE NORTHERN STREAM WILL BE GETTING CLOSE ENOUGH TO THE NORTHERN SECTIONS OF OUR FORECAST AREA BY 00Z SATURDAY TO START PLACING LOW POPS ACROSS OUR NORTH AND WEST. THIS LOW WILL CONTINUE TO DIVE SOUTHEAST THROUGH 00Z SUNDAY...AND THEN IT WILL LIFT NORTHEAST LATE SUNDAY. SURFACE RIDGE WILL KEEP THE FORECAST AREA DRY THROUGH THURSDAY NIGHT...THEN MOISTURE WILL BE APPROACHING FROM THE WEST AND NORTH AS THE HIGH RETREATS TO THE EAST. RAIN CHANCES WILL INCREASE FROM THE NORTH AND WEST FRIDAY NIGHT INTO SATURDAY MORNING. A WEAK SURFACE FRONT WILL BE SLOW TO CROSS THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. DRYING WILL TAKE PLACE FROM THE NORTHWEST SUNDAY AS THE NEXT RIDGE DROPS SOUTHEAST UNDER THE UPPER LEVEL NORTHWEST FLOW. TEMPERATURES WILL START SOMEWHAT BELOW NORMAL AND GET BACK TO NEAR NORMAL BY THE END OF THE LONG TERM. (32) LZK WATCHES/WARNINGS/ADVISORIES... NONE. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...56
Hazardous weather outlook, Apr 24, 2:00 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT MON APR 24 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 200 PM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS TUESDAY AND EARLY WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN TUESDAY THROUGH TUESDAY NIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 32
In the hours before
Local storm report, Apr 24, 3:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OMAHA 36.46N 93.19W
04/24/2006 E0.75 INCH BOONE AR CO-OP OBSERVER
&&
28Local storm report, Apr 24, 3:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL DIAMOND CITY 36.46N 92.92W
04/24/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 29 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Apr 24, 3:04 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 41 min |
| Apr 24, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 45 min |
| Apr 24, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 50 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 49 min |
| Apr 24, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 44 min |
| Apr 24, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Stone | 60 min |
| Apr 24, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 40 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Apr 24, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 39 min |
| Apr 24, 5:55 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.